Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2015, 12:56 PM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 12:56 PM CDT (17:56 UTC)
- Expired
- Jun 8, 2015, 1:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 29 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:00 PM CDT | HAIL 1.25 | Clarksville, TN | QUARTER TO HALF DOLLAR SIZE HAIL FELL IN CLARKSVILLE |
| Jun 8, 1:04 PM CDT | HAIL 1 | 5 E Clarksville, TN | QUARTER SIZE HAIL IN CLARKSVILLE OFF OF I-24 AT EXIT 11. |
| Jun 8, 1:33 PM CDT | HAIL 1 | Springfield, TN | NICKEL TO QUARTER SIZE HAIL |
| Jun 8, 1:39 PM CDT | HAIL 0.7 | Springfield, TN | WIND DRIVEN DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969
WUUS54 KOHX 081756
SVROHX
TNC021-125-147-081830-
/O.NEW.KOHX.SV.W.0068.150608T1756Z-150608T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 130 PM CDT
* AT 1253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CLARKSVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGFIELD AROUND 130 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ADAMS AND CEDAR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3662 8685 3639 8686 3639 8748 3659 8749
TIME...MOT...LOC 1756Z 271DEG 33KT 3650 8732
HAIL...1.00IN
WIND...60MPH
$$
101 follow-up statement
500
WWUS54 KOHX 081821
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT MON JUN 8 2015
TNC021-125-147-081830-
/O.CON.KOHX.SV.W.0068.000000T0000Z-150608T1830Z/
ROBERTSON TN-CHEATHAM TN-MONTGOMERY TN-
121 PM CDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MONTGOMERY...NORTHWESTERN CHEATHAM AND WESTERN ROBERTSON COUNTIES
UNTIL 130 PM CDT...
AT 117 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
SPRINGFIELD...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGFIELD AROUND 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3662 8685 3639 8686 3639 8748 3659 8749
TIME...MOT...LOC 1821Z 271DEG 33KT 3650 8703
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:42 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 8, 12:42 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1242 PM CDT MON JUN 8 2015 .UPDATE...18Z AVIATION. && .AVIATION... STORMS WILL WORK THROUGH ALL 3 TERMINALS THIS AFTERNOON. ADDRESSED THIS WITH VCTS AND TEMPO GROUP WITH BEST TIMING OF THE STRONGEST STORMS. CSV COULD SEE 2 ROUNDS OF STORMS. FIRST IN THE NEXT COUPLE OF HOURS AND THEN LATER AROUND 00Z. ADDITIONAL ISSUE WILL BE FOG TONIGHT AFTER THE STORMS PUSH EAST. WITHOUT A CHANGE OF AIR MASS BEHIND THE SFC BOUNDARY AND A MOIST BOUNDARY LAYER FOG CAN BE EXPECTED AT ALL THREE TERMINALS UNTIL 14Z. WINDS WILL BE WESTERLY AND GUSTY THIS AFTERNOON. STRONG GUSTS TO 40 KTS CAN BE EXPECTED WITH THE STRONGEST STORMS THIS AFTERNOON. REAGAN && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUN 8 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER. LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS... ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING... POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 8, 11:33 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT MON JUN 8 2015
TNZ005-006-081700-
MONTGOMERY-STEWART-
1133 AM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 1131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BIG ROCK...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BIG ROCK.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8785 3664 8784 3665 8743 3656 8741
3648 8788 3667 8794
10Special weather statement, Jun 8, 12:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 PM CDT MON JUN 8 2015
TNZ006>008-081800-
MONTGOMERY-ROBERTSON-SUMNER-
1222 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...ROBERTSON AND SUMNER
COUNTIES...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS 11 MILES NORTHWEST OF SPRINGFIELD
...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ORLINDA...BLACK JACK AND
MITCHELLVILLE.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
GUSTY WINDS WILL LIKELY BLOW DOWN LIMBS AND POSSIBLY A FEW TREES.
SCATTERED POWER OUTAGES MAY OCCUR.
LAT...LON 3664 8621 3647 8624 3646 8733 3665 8731
3666 8659 3664 8655 3666 8652 3666 8636
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:33 AM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jun 8, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 34 min |
| Jun 8, 12:22 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 38 min |
| Jun 8, 1:07 PM CDT | Special Weather Statement | OHX | DeKalb | 38 min |
| Jun 8, 1:08 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 52 min |
| Jun 8, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 32 min |
| Jun 8, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 46 min |
| Jun 8, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 31 min |
| Jun 8, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 24 min |
| Jun 8, 1:41 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, White | 49 min |
| Jun 8, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 27 min |
| Jun 8, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 34 min |
| Jun 8, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 31 min |
| Jun 8, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 25 min |
| Jun 8, 2:32 PM CDT | Special Weather Statement | OHX | Cumberland | 28 min |
| Jun 8, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 23 min |
| Jun 8, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 34 min |
| Jun 8, 2:46 PM CDT | Special Weather Statement | OHX | Wayne | 44 min |
| Jun 8, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Jun 8, 2:59 PM CDT | Special Weather Statement | OHX | Lawrence | 31 min |
| Jun 8, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 32 min |
| Jun 8, 3:05 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| Jun 8, 3:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Jun 8, 3:20 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Wilson | 3 hr |
| Jun 8, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 39 min |
| Jun 8, 3:31 PM CDT | Special Weather Statement | OHX | Lawrence | 29 min |
| Jun 8, 3:43 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 47 min |
| Jun 8, 3:46 PM CDT | Special Weather Statement | OHX | Perry | 44 min |
| Jun 8, 4:01 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jun 8, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| Jun 8, 4:24 PM CDT | Special Weather Statement | OHX | Hickman | 36 min |
| Jun 8, 4:26 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Jun 8, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Jun 8, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 18 min |
| Jun 8, 4:46 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 3 hr |
| Jun 8, 4:59 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Rutherford, Williamson and 1 more | 3 hr |
| Jun 8, 5:11 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jun 8, 5:19 PM CDT | Special Weather Statement | OHX | Overton | 26 min |
| Jun 8, 6:08 PM CDT | Special Weather Statement | OHX | Stewart | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.